ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 05-15-19, 03:59 PM
italianstallion italianstallion is offline
Member
 

Join Date: Feb 2016
Location: New York
Posts: 78
Thanks: 41
Thanked 39 Times in 26 Posts
italianstallion is on a distinguished road
Vyvanse wears off after 4 hours.. what to look for?

As someone who has had the highest highs and lowest lows since first being prescribed stimulants like vyvanse and adderall, I wonder if I have been looking for the wrong thing all along. In this post I’m just going to focus on vyvanse, but I can basically say the same things about adderall.

When I take vyvanse, the first 4 hours or so are great. It acts as a mood lifter, I find I am actually happy, more social, have more energy and focus etc. In no way does it feel like a “euphoric” type of rush, I feel like this is how a normal should always feel. Is this an accurate assumption?

But then beginning around the 4 hour mark, everything drastically changes. My mood becomes very negative and I think I feel worse off than I would be unmedicated. I feel very tired, bad mood, a loss of energy and I suddenly don’t want to do anything, due to the bad mood and lack of energy.


It’s hard to tell if at this point I can focus any better because what’s the point if I cannot get myself to start OR stick with anything anyway. So what should I be expecting to feel? I know many other people seem to experience something similar. How do you make it work? What do you do for the rest of the day?


It really has been a miracle drug at times giving me many of the things I always seemed to lack: self confidence, motivation/desire to do things, energy. While it’s also been a nightmare when it seems to almost make all these things worse.

TL/DR:

I believe that Vyvanse is lasting only about 4 hours. Is this common OR am I just expecting the wrong effects?

How do I know if it’s still working?

Is Vyvanse supposed to put you in a better mood? After around 4 hours I seem to lose all happiness as well as desire to do anything. Something as simple as holding a conversation with someone suddenly seems to become an impossible task.

The only consistent thing vyvanse seems to have ever done for me was get me back on ADDforums searching for answers.
Reply With Quote
  #2  
Old 05-15-19, 06:09 PM
aeon's Avatar
aeon aeon is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2006
Location: The North...Minnesota!
Posts: 8,756
Thanks: 25,851
Thanked 14,735 Times in 6,569 Posts
aeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond repute
Re: Vyvanse wears off after 4 hours.. what to look for?

Quote:
Originally Posted by italianstallion View Post
I believe that Vyvanse is lasting only about 4 hours. Is this common OR am I just expecting the wrong effects?
Vyvanse only lasted 4-5 hours for me when taking 60mg.

At 180mg, it had a longer duration, but that's not sustainable under most insurances or with most doctors.

Cheers,
Ian
__________________
@>~,~~'~ Voici mon secret. Il est très simple: on ne voit bien qu'avec le cœur. L'essentiel est invisible pour les yeux.
“Well, look who I ran into,” crowed Coincidence. “Please,” flirted Fate, “this was meant to be.”
Reply With Quote
  #3  
Old 05-16-19, 03:29 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,544
Thanks: 5,788
Thanked 33,009 Times in 15,307 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Vyvanse wears off after 4 hours.. what to look for?

Full disclosure: I have a bias against Vyvanse. The reasons are because: It does not last as long as its purported to, the company Shire extended its patent and will not have a US generic here even though there is one overseas, Shire came out with vyvanse when the adderall xr patent was either expired or getting close, and it was heavily marketed as the the "abuse proof", perfect for kids pill for adhd. But that is not to say it doesn't work. The people I know that it works for its perfect and lasts them most of the day. Most of the people that I know though have had better luck with other amphetamines. When I took vyvanse I got about 5 hours out of it. I had severe jaw clenching, racing heart and was extremely emotional and irritable. To be fair I have absorption issues and am a fast metabolizer so that may be why it didn't last. My daughter had the same reactions. I have used both dexedrine spansules and adderall xr for a total of 14 years. I took dex for about 7 years then adderall. I am very fortunate to have a good dosing schedule. Many people who take vyvanse also need a booster dose of dexedrine for late in the day. That may be a solution for you since it works well for you for those 4 hours.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
My Relationship w/ Vyvanse: Getting Off Jordan_578 Vyvanse 7 08-25-17 11:43 PM
Left arm discomfort started 13 days after starting Vyvanse. Dispatches Vyvanse 17 03-27-14 04:58 PM
Taking 50mg of Vyvanse on 3-5 hours of sleep? futileempire Vyvanse 11 03-25-13 11:36 AM
Abusing Vyvanse, been awake 56 hours straight as of now... Sax_Man ADDiction & Substance Abuse 6 04-26-12 02:09 PM
Taking Adderall twelve hours after taking Vyvanse? amaziiing Adderall 11 03-12-10 03:04 AM


All times are GMT -4. The time now is 03:43 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums